MAUDE Adverse Event Report: COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET

COOK VANDERGRIFT INC LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Model Number G23747
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 04/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product code: dre.Concomitant medical products - liberator locking stylet, one-tie compression coil, needle's eye snare.Pma/510(k): k141148.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available or upon completion of investigation.
 
Event or Problem Description
As reported to customer relations via complain form "when the right atrial lead was extracted, the patient "lost his blood pressure and was found to be in tamponade." sternotomy was performed to drain blood from the pericardium.The hole in the atrial appendage had already sealed by the time it was reached by the surgeon.
 
Event or Problem Description
As reported to customer relations via complain form "when the right atrial lead was extracted, the patient "lost his bp and was found to be in tamponade.".
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Additional information: h6- ec method code desc - 1: device not returned (4114).H6- ec results code desc - 1: changed to no findings available (3221).H6- ec conclusions code desc - 1: changed to known inherent risk of device (22).H10- added summary of investigation.Investigation-evaluation: per complaint: "this complaint involves a study patient enrolled in the release: transvenous lead removal using the cook evolution® lead extraction system post-market clinical study (protocol 16-04, patient (b)(6).During the lead extraction procedure during the use of the needle¿s eye snare, the patient developed a pericardial effusion.The site assessed this as causally related to both the device (needle¿s eye snare) and the procedure.The rational for both assessments was that it happened during the procedure and during the use of the device.However, additional information obtained by email from the monitor reveals ¿for the first lead removed, ra lead, only the needle eye snare was used as indicated.During the rv lead extraction, first the superior approach with the liberator and rl devices were attempted.The rv lead was then snared from the femoral approach and the following was noted: ¿it could not be snared.The lead broke at the distal tip and a small approx.0.5 cm fragment was retained in the ra.The rest of the lead was removed.Shortly after, it was noted that the bp was dropping.Fluoro of the lateral hear border in the lap position did not show good motion.A tee was then performed and a pericardial effusion was noted.¿" "the patient recovered following a pericardiocentesis.The patient was discharged from the hospital two days post-procedure." "from op-note, the ra lead was removed first using only the needle's eye snare."counterclockwise torsion was applied to unscrew the lead.The lead was then retracted and removed in it's entirety through the right femoral vein sheath." the rv lead extraction was attempted next.Using a regular soft stylet the tip and active fixation mechanism was retracted."with gentle traction, the lead was retracted from the rv and pulled back until it was noted to get caught on adhesions in the ra.Further pulling was not performed.The lead was cut at the end and the suture sleeve was removed.An ez lead locking stylet was advanced onto the lead until resistance was met.The locking stylet was deployed achieving adequate lock.The outer insulation was secured using a one-tie compression coil tied to the end of the lead.Next, a 9f cooke evolution rl sheath was advanced over the lead and stylet.Due to proximal resistance, a 11f cook shortie was used first to free intravenous adhesions in the distal vasculature.The evolution sheath was advanced along the lead & by applying counter traction under fluoroscopic guidance.The lead was very adherent to the ra.It was noted to unravel near the tip and almost break.Snaring from the femoral approach was attempted.It could not be snared.The lead broke at the distal tip and a small approx.0.5 c, fragment was retained in the ra.The rest of the lead was removed." shortly after the bp was noted to be dropping and the pericardial effusion was noted." device was not returned to cvi, therefore a physical investigation could not be performed.The device history record (dhr) could not be reviewed due to the lot of the device was unknown.Per ifu (d00078680 rev002): "catheter/lead removal devices should be used only by physicians knowledgeable in the techniques and devices for catheter/lead removal" , "have available an extensive collection of sheaths, locking stylets, stylets to unscrew active fixation leads, snares, and accessory equipment." , "potential adverse events.Hemopericardium/pericardial effusion", "upon removal from package, inspect the product to ensure no damage has occurred." this report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LEAD EXTRACTION EVOLUTION RL CONTROLLED-ROTATION DILATOR SHEATH SET
Manufacturer (Section D)
COOK VANDERGRIFT INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key10051426
Report Number2522007-2020-00013
Device Sequence Number16868838
Product Code DRE
UDI-Device Identifier10827002237473
UDI-Public(01)10827002237473(17)221130(10)N168573
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberG23747
Device Catalogue NumberLR-EVN-13.0-RL
Device Lot NumberN168573
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2020
Supplement Date Received by Manufacturer08/05/2019
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LR-OFA01, LR-OTE-N , LR-NES001; LR-OFA01, LR-OTE-N , LR-NES001
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR